Pennsylvania, 2018Flood in Pennsylvania, April 16, 2018
April 16, 2018 · NWS PBZ · 1 event in 1 county or zone
A period of moderate to heavy rain in advance of a passing cold front lead to some isolated flooding across the upper Ohio Valley on the 16th. Over-saturated ground as a result of several rounds of rain across the area also lead to several landslides, which did cause some problems in western Pennsylvania and northern West Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A period of moderate to heavy rain in advance of a passing cold front lead to some isolated flooding across the upper Ohio Valley on the 16th. Over-saturated ground as a result of several rounds of rain across the area also lead to several landslides, which did cause some problems in western Pennsylvania and northern West Virginia. 1.50 to 2.00 inches of rain was recorded area wide.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 16, 4:22 AM EST, 38 minutes earlier.
Area forecast discussion, Apr 16, 4:22 AM EST, 38 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
522 AM EDT Mon Apr 16 2018
.SYNOPSIS...
Rain will taper to showers this morning as a cold front
completes passage across the region. Showery and cold weather
will persist into Tuesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
No changes were needed for the predawn update.
Previous...
The morning update included the dropping/replacement of the
Flash Flood Watch. Several Areal Flood Warnings remain in effect
for Southwest PA, including the Pittsburgh metro area, Northern
WV, Garrett County, MD, and Coshocton, OH.
Otherwise, no major changes were needed as rainfall rates are
diminishing with encroachment of the cold front and passage of
the supporting jet core.
Cold, showery weather will replace the rain swath. Expect no
temperature recovery with afternoon highs about 15 degrees under
the averages.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
Upper troughing with periodic shortwaves within flow will
persist through Tuesday supporting cold rain and snow showers.
Any snow accumulation should be minor given the mid April sun
angle and relatively warm ground. Shortwave ridging in advance
of Plains low pressure will briefly modify temperature back
toward the averages for Wednesday.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
The aforementioned Plains low is progged to cross the Midwest and
generate precipitation late Wednesday and Thursday with its cold
surge dropping temperature under the averages again for the
close of the work-week.
Another digging Plains low is expected to support Upper Ohio ridging
with dry weather and seasonable warmth for next weekend.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
Low end MVFR and IFR can be expected with residual rain and a
crossing cold front this morning. A wind shift to the west, with
gust around 20 kt are expected with FROPA. Upper troughing will
maintain MVFR and sct showers into Tuesday.
OUTLOOK...
Restriction potential returns with a Wed ngt/Thu cdfnt.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.
&&
Hazardous weather outlook, Apr 16, 2:32 AM EST, 2 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
332 AM EDT Mon Apr 16 2018
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-170745-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
332 AM EDT Mon Apr 16 2018
This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.
.DAY ONE...Today and Tonight.
Additional hazardous weather is not expected at this time, but runoff
from the Sunday night rain will continue to pond on roads and swell
small streams today.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Apr 15, 11:45 PM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1245 AM EDT MON APR 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM FLOOD FAIRMONT 39.48N 80.15W
04/16/2018 MARION WV COUNTY OFFICIAL
NUMEROUS ROAD CLOSURES AROUND MARION COUNTY.
1243 AM FLOOD MORGANTOWN 39.64N 79.95W
04/16/2018 MONONGALIA WV COUNTY OFFICIAL
NUMEROUS ROAD CLOSURES AROUND COUNTY.
&&
EVENT NUMBER PBZ1802856
EVENT NUMBER PBZ1802857
15Local storm report, Apr 16, 12:22 AM EST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
122 AM EDT MON APR 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM FLOOD COSHOCTON 40.26N 81.85W
04/16/2018 COSHOCTON OH COUNTY OFFICIAL
NUMEROUS ROAD CLOSURES AROUND COUNTY.
&&
EVENT NUMBER PBZ1802858
15Local storm report, Apr 16, 1:12 AM EST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
212 AM EDT MON APR 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLOOD INDUSTRY 40.66N 80.41W
04/16/2018 BEAVER PA COUNTY OFFICIAL
ROUTE 68 BETWEEN SHIPPINGPORT BRIDGE AND WOLF RUN ROAD
CLOSED DUE TO LANDSLIDE.
&&
EVENT NUMBER PBZ1802859
15Local storm report, Apr 16, 1:57 AM EST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
257 AM EDT MON APR 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM FLOOD 5 S FAIRMONT 39.41N 80.15W
04/16/2018 MARION WV PUBLIC
FLOODING REPORTED NEAR BOOTHVILLE AT OLD ROUTE 73 AND
WHITEHALL. BOOTH CREEK IS OUT AND HAS ISOLATED SEVERAL
HOMES.
&&
EVENT NUMBER PBZ1802860
15Flood, Washington
- When
- April 16, 5:00 AM EST to 9:00 AM EST
- Where
- Washington County, 0.69 mi S of Bissell to 0.63 mi SSE of Bissell
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.010, -80.130
State official reported that a person was stuck in car in high water.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Vermont, April 16, 2018$275,000 · 63 kt wind · 4 events
- Strong Wind in New York, April 16, 2018$180,000 · 5 events
- High Wind in Utah, April 16, 2018$50,000 · 74 kt wind · 7 events
- Flooding and Strong Wind in Massachusetts, April 16, 2018$28,000 · 14 events
- Strong Wind in Connecticut, April 16, 2018$50,000 · 1 event
- High Wind in Wyoming, April 16 to 17, 201874 kt wind · 31 events
- Flash Flooding and Flooding in New Jersey, April 16 to 17, 201825 events
- Debris Flows and Flooding in Washington, April 16 to 19, 2018$23,000 · 4 events
- High Wind and Strong Wind in California, April 16, 2018$20,000 · 62 kt wind · 6 events
- High Wind in New York, April 16, 2018$20,000 · 52 kt wind · 2 events
- Hail and Lightning Strike in California, April 16, 20180.25 in hail · 15 events
- Flash Flooding and Flooding in New York, April 16 to 17, 201813 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 752456.